Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 248, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 10, 2003, 8:17 PM CDT for Bowie County, Texas; Miller County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 10, 2003, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS54 KSHV 110117 SVRSHV ARC091-TXC037-110200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 817 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 900 PM CDT * AT 817 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NASH...OR ABOUT 5 MILES WEST OF TEXARKANA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 2 MILES NORTHWEST OF TEXARKANA AT 825 PM CDT 4 MILES NORTHWEST OF TEXARKANA AT 830 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS MILLER COUNTY IN SOUTHWEST ARKANSAS UNTIL 900 PM CDT. LAT...LON 3344 9429 3332 9376 3354 9383 3354 9417 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:23 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 10, 3:23 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 323 PM CDT TUE JUN 10 2003 LOOKS LIKE A RATHER PERSISTENT SOUTHERLY FETCH THE NEXT NUMBER OF DAYS AS BERMUDA HIGH TRIES TO KEEP FRONTS NORTH OF AREA...WHILE SHORTWAVE SERIES COMING THROUGH ROCKIES WILL TEND TO KEEP LEE TROFFING IN PLACE WHICH LIKEWISE HELPS OUR SOUTHERLY FLOW AND KEEPS FRONTS NORTH OF AREA. A GENERAL RIDGE WILL TAKE HOLD OF THE COUNTRY BY WEEKEND BUT A WEAK CUTOFF LOW WILL GET TRAPPED OVER THE SOUTHERN PLAINS...THUS KEEPING THE SLIGHT CHANCES IN THROUGH THE EXTENDED PERIOD. HEAVIER RAIN POSSIBLE TONIGHT N OF I 30...WILL GO 50 PERCENT THERE TONIGHT. NORTHERN THIRD OF AREA SEEMS TO HAVE BETTER CHANCE OF PRECIP THE NEXT SEVERAL DAYS...WITH INFLUENCE OF NEARING FRONT... DISTURBANCES...AND SOON THE WEAK UPPER LOW THAT WILL GET TRAPPED NEARBY. WILL GO WITH CHC POPS N THROUGH SUNDAY. 17 SHV 74/89/74/89/73 23333 MLU 75/88/73/88/72 23333 TXK 74/88/74/88/73 34433 TYR 74/90/75/89/74 33333 LFK 74/90/74/90/74 22233 .SHV...NONE.
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 8 hours 17 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS WEDNESDAY AND THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:31 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 59 min |
| Jun 11, 4:24 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River | 66 min |
| Jun 11, 4:36 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 54 min |
| Jun 11, 5:02 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris | 58 min |
| Jun 10, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 53 min |
| Jun 10, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Jun 10, 8:38 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 52 min |
| Jun 11, 5:41 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 49 min |
| Jun 11, 5:57 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette | 48 min |
| Jun 11, 6:23 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.